The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=29&m=3850335
Posted By : kayva61014 - 5/17/2017 8:02 PM
I was taken off Prednisone about a month ago and I've been in a lot of pain since then (but of course my inflammatory labs are normal! rolleyes)

Internal medicine wants me to try Gabapentin. I've always been kinda against drugs like this... (I get scared with new medications)

I'm starting off small and working my way up. I took one pill tonight. (Eventually they want me on 5, 300mg pills a day. shocked)

Anyone have any decrease in pain on this?

Thanks.

Posted By : Lynnwood - 5/18/2017 8:13 AM
Gabapentin is the less common name of Neurontin, is a medication used to treat epilepsy, neuropathic pain, hot flashes, and restless leg syndrome. You didn't mention what kind of pain you have, or describe it - so I can't offer an opinion. I do believe some with pain caused by nerve inflammation do get relief with Neurontin (or it's close friend Lyrica).

Hope that helps a little,
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2000
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

Posted By : straydog - 5/18/2017 9:26 AM
Lynnwood is right on the money about Gabapentin. It is used widely for treatment of nerve pain. Gaba is the generic of Neurotin. My husband is on 1800mg a day for diabetic neuropathy in his hands & feet. It can take quite some time to get to the therapeutic level needed. The side effects generally goes away in 1-2 weeks if any are experienced. From what members have said over the years, Lyrica is expensive even with insurance & some insurance will not pay for it because of the cost. They say there are cheaper meds available for treatment. It is worth giving it a good try. Try to remember all medications come with potential side effects but it does not mean it will happen to you. The FDA requires the drug companies to list this info.

I hope you get some relief.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Posted By : kayva61014 - 5/18/2017 9:52 AM
I have all sorts of pain! Muscle aches, sore joints, burning pain in feet and hands, random sharp shooting pains, muscle twitching. I also have been having trouble sleeping through the night due to the twitching and the bottom of my feet burning.

Internal medicine said they wanted to try Gabapentin because it should make me sleep vs Lyrica. They said Lyrica is stronger but they said the sedative effect on Gabapentin should help me.

Thanks for the info! I think my doctors are trying to get at least some of my pain relieved? Even though I'm pretty sure I'll never be completely pain free again.

Post Edited (kayva61014) : 5/18/2017 10:53:27 AM (GMT-6)


Posted By : Butterflake - 5/22/2017 2:03 AM
Hi Kayvan61014. I've taken 1200mg nightly of gabapentin for years, but recently tried Lyrica for a second time because insurance stopped covering my Nucynta, my primary pain med. One very important point is you can't be on Lyrica and gabapentin simultaneously because they are in the same family of medication.

Now that I have Nucynta approved, I've stopped the Lyrica for pain. Over the years I developed a tolerance to gabapentin so if I take it more than 3 or 4 nights per week it doesn't work well for sleep or pain.

One problem that gabapentin can contribute to is memory loss while taking it, but I stopped it a few years ago and my memory didn't improve. Obviously the benefits of taking gabapentin far outweigh any side effects or I wouldn't still be taking it. I hope that it works well for you. Love, Butterflake
SLE '05, Sjogren's, Fibro, Raynaud's, major depressive disorder, anxiety; CVID (Common Variable Immunodeficiency); IVIG infusion monthly; Hypertension; Osteoarthritis of the spine, right knee, fingers, toes; Osteoporosis, CNS problems, GERD, angina, 1st stage kidney disease. Many meds: Better living through chemistry

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer